Bald Just Got Sexier
Sure there are drugs that will get your hair to grow back, but at what cost to your libido?
Having no hair may be a more attractive option for men considering the results from the latest study on the side effects of the hair loss drug finasteride, aka Merck's Propecia.
Just last year, sexual dysfunction was added to the drug's label by the order of the FDA; although Merck claims there is no evidence that Propecia causes changes in libido, impotence, erectile dysfunction, a decreased amount of semen, or shrinkage of genitals (all conditions reported by study participants).
Even discontinuation of the drug did not alleviate some men's conditions leading to speculation that Propecia may cause permanent changes in sexual function.
Fifty-four study subjects, under the age of 40, all experiencing some form of sexual dysfunction, who had stopped taking Propecia at least 3 months prior, were interviewed about their levels of sexual function.
Forty-four percent said they still had symptoms 1-2 years after ceasing the medication and 20% said symptoms persisted more than 6 years.
In addition to sexual problems, 17% also experienced mental changes, anxiety, and/or depression.
Limitations of the study include the recruitment of participants from an online Propecia help forum, and the reliance on the test subjects to accurately recall their baseline sexual functions.
Last updated: Tue, 2012-08-28 10:07